Thank for choosing DoctorSpring.
May I know what kind of medications are you using ? Are you using steroid nasal spary ? If so for how long ? What was the reason to start using it ?
I need this information because some of these medications itself can cause loss of smell and it is very important to get these facts right.
You can reply as a followup
Patient replied :
Am on steroid solone tablets. Like l said have had a cold when it started.Not taking anything else.was on nasal spray they were making me sick.
Like l said how long does it take for the nerve damge to fix?
Thank you for the reply. It is unlikely that the loss of smell and taste is via nerve damage. While nerve damage can cause loss of smell, it is pretty rare. More over there will be other symptoms too. The likely cause could be the medications you are using. You should not take steroid for this long duration. This can be really dangerous and affect your body in a adverse way. Also could affect smell and taste. However DO NOT STOP the steroid tablet immediately without medical supervision too. You need to taper and stop the drug under supervision. Also avoid any nasal spray or drops. With these measure you are likely to recover from loss of smell and taste within 3-4. If still the symptom persists we need to do some tests.
Its still not clear for me, why the solone tablet was prescribed and the reason you are taking it for so long. Hope this helps. Feel free to ask followups. Thank you
Patient replied :
I was given the tablets due to my smell coming and going. When l don't take them my smell goes.Im now at a loss with this you tell me one thing l get told other by another doctor????
Unless you have a proven disease (like a connective tissue disorder like SLE or Rhuematoid arthirtis ) you should not take long term steroid tablets. This could cause other long term side effects too. I am pretty sure on this. You should disucssu with your Doctor the reason you were put on this medication (Like what is the diganosis and indication etc). If there is no compelling indication you need to taper down and stop this medicaiton under your Doctors guidance. Hope this helps
If you have any reports of this / treatment recors please share.Thank you